Alert archive / Missouri / River Flood Warnings in 2007

River Flood Warning 139, NWS Kansas City, MO

August 24, 2007Andrew County, Nodaway County, Missouri

NWS Kansas City, MO issued this river flood warning at Aug 24, 2007, 1:49 AM CDT for Andrew County, Nodaway County, Missouri. It took effect at Aug 24, 2007, 6:49 AM CDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Aug 24, 2007, 1:49 AM CDT (06:49 UTC)
In effect from
Aug 24, 2007, 6:49 AM CDT
Expired
Aug 25, 2007, 5:17 AM CDT
In force
22 hr
Issued by
NWS Kansas City, MO
Flood severity
Minor

Counties Andrew County, MO, Nodaway County, MO

The radar

The Pleasant Hill radar (KEAX), 159 km from the middle of the area, began a volume at 06:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point 102 River at Maryville (MYVM7).

Action stage
13 ft
Minor stage
18 ft
Moderate stage
23 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06819500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 24, 12:50 AM CDT, 59 minutes earlier.

Area forecast discussion, Aug 24, 12:50 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1250 AM CDT FRI AUG 24 2007

...UPDATED AVIATION...

.DISCUSSION...

ZONES UPDATED TO EXPIRE SEVERE THUNDERSTORM WATCH...

MAIN THREAT FOR THE REST OF OVERNIGHT WILL BE TRAINING CELLS
RESULTING IN HEAVY RAIN...MAINLY NORTHERN PORTIONS OF CWA.

MESOSCALE COMPLEX TO THE WEST IN CENTRAL KS IS MOVING EASTWARD AND
LOW LEVEL JET FROM SOUTHWEST WILL CONTINUE TO FEED MOISTURE INTO THE
FORECAST AREA TONIGHT.  THE ZONES MAY BE A LITTLE BROAD IN THE AREA
OF PRECIPITATION BUT NEEDED TO GET THE UPDATE OUT...WILL BE FINE
TUNING THE TIMING AND EXTENT EXPECTED FOR THIS PRECIPITATION EVENT
IN THE GRIDS FOR THE NEXT ISSUANCE BY 400 AM. ADOLPHSON

.PREVIOUS DISCUSSION
/400 PM CDT THU AUG 23 2007
MAIN CONCERN IS THE CONVECTIVE AND HEAVY RAIN THREAT FOR TONIGHT AND
FRIDAY. A WEAK SHORTWAVE WAS MOVING INTO EXTREME WRN MO WITH WEAK
ACCAS CONVECTION ACCOMPANYING THE SHORTWAVE. AS PER FCST
SOUNDING...TEMPERATURES ARE NEARING CONVECTIVE TEMPERATURE...BUT
OBSERVATIONS SUGGEST CUMULUS HAVING A TOUGH TIME REACHING ANY
VERTICAL EXTENT. HOWEVER...STILL CANNOT RULE OUT ISOLATED
THUNDERSTORMS OVER THE CWA EARLY THIS EVENING.

THE PRIMARY THREAT OF CONVECTION THIS EVENING IS ALONG A PREFRONTAL
TROUGH IN XTRM SERN NEB. SCATTERED SHOWERS AND THUNDERSTORMS WERE
DEVELOPING IN EXTREME SOUTHEASTERN NEBRASKA AND NW MO ALONG THIS
BOUNDARY...ALONG THE NORTHERN EDGE OF THE INSTABILITY AXIS. THE
BOUNDARY WILL CONTINUE TO SAG SOUTHEAST TONIGHT WITH THE BOUNDARY
BECOMING NEARLY STATIONARY ALONG A ST JOSEPH TO PRINCETON LINE LATE
TONIGHT. THUNDERSTORMS WILL GRADUALLY BECOME MORE WIDESPREAD IN THE
VICINITY OF THE BOUNDARY THROUGH THE NIGHT. THE ACTIVITY WILL BE
ENHANCED BY A MCS WHICH IS EXPECTED TO DEVELOP IN NORTHERN KANSAS
AND SRN NEBRASKA TONIGHT.

THE THUNDERSTORMS THIS EVENING HAVE THE POTENTIAL TO BE SEVERE WITH
A FEW STORMS POSSIBLY PRODUCING LARGE HAIL AND DAMAGING WINDS. THE
SVR THREAT WILL GENERALLY BE LIMITED TO AREAS NORTH OF A LINE FROM
MOUND CITY TO BETHANY. THE SVR THREAT LATE TONIGHT WILL CONSIST OF
MARGINAL DAMAGING WIND THREAT FOR AREAS MAINLY ALONG AND NORTH OF
I-70. MUCAPES FALL TO AROUND 1500-2000 J/KG LATE TONIGHT WITH
SFC-3KM AND SFC-6KM SHEAR INCREASING TO AROUND 30 KNOTS OR A LITTLE
HIGHER. THE UNIDIRECTIONAL SHEAR COMBINED WITH THE MUCAPE SUGGEST
THE POTENTIAL FOR LINE SEGMENTS IN THE WARM SECTOR...THUS THE THREAT
OF DAMAGING WINDS.

OTHER THAN THE SVR POTENTIAL...THERE APPEARS TO BE A HEAVY RAIN
THREAT FOR NORTHERN MISSOURI LATE TONIGHT AND FRIDAY MORNING.
THUNDERSTORMS MAY TRAIN ALONG THE BOUNDARY LATE TONIGHT IN ADVANCE
OF THE MCS WHICH WILL MOVE THROUGH FRIDAY MORNING. THE STORMS WILL
BE FUELED BY A STRONG LLJ WHICH WILL ALSO ENHANCE THE ISENTROPIC
LIFT ON THE 310K NEAR THE BOUNDARY. RAINFALL AMOUNTS WILL RANGE FROM
1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS. AS A RESULT...HAVE ISSUED
A FFA FOR NORTHERN MISSOURI FOR LATE TNGT AND FRI MORNING.

THE FRONT AND THE MCS WILL PROGRESS EAST SOUTHEAST ON FRIDAY WITH AN
OUTFLOW BOUNDARY LIKELY TO SAG INTO SRN MO. THIS WILL LIKELY
INHIBIT STRONG THUNDERSTORM REDEVELOPMENT ACROSS THE SRN CWA FRIDAY
AFTN. OTHERWISE...POST FRONTAL SHOWERS AND THUNDERSTORMS WILL
CONTINUE THROUGH SATURDAY EVENING AS THE SHORTWAVE MOVES THROUGH THE
CENTRAL PLAINS.

DRY AND COOLER WEATHER IS EXPECTED ON SATURDAY.

DB

SURFACE HIGH PRESSURE WILL BE IN CONTROL EARLY SUNDAY KEEPING
CONDITIONS DRY WITH HIGHS RANGING FROM THE MIDDLE 80S NORTHEAST TO
LOWER 90S SOUTHWEST. THE SURFACE HIGH WILL SHIFT ON
MONDAY...BRINGING A COUPLE OF DAYS OF PERSISTENT SOUTHERLY FLOW TO
THE CENTRAL U.S.  THIS WILL RESULT IN A GRADUAL WARMING TREND TO
BEGIN THE WORK WEEK.  HIGHS MONDAY LOOK TO BE IN THE UPPER 80S TO
LOWER 90S...AND ON TUESDAY HIGHS SHOULD BE IN THE LOWER 90S ACROSS
THE ENTIRE REGION.  THE NEXT FRONT WILL AFFECT THE FORECAST AREA
SOMETIME DURING THE PERIOD FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY. FOR NOW...HAVE SOME LOW END CHANCE POPS IN DURING THIS
TIME. WITH DECENT MOISTURE LIKELY IN PLACE AHEAD OF THE
BOUNDARY...POPS WILL PROBABLY BE RAISED FURTHER ONCE BETTER TIMING
ON THE FRONTAL PASSAGE CAN BE ESTABLISHED. OTHERWISE...EXPECT
TEMPERATURES TO COOL BACK DOWN INTO THE 80S BEHIND THE MID-WEEK
FRONT WITH DRY CONDITIONS.

SAW

&&

AVIATION...

TIMING OF CONVECTIVE SYSTEM OVER KANSAS BRING TSTM ACTIVITY INTO
KSTJ JUST AFTER 06Z...AND REMAINING TERMINALS CLOSER TO 08Z.
UPSTREAM OBSERVATIONS PRIMARILY VFR...HOWEVER RADAR INTENSITIES
SUGGEST A GOOD DEAL OF MVFR UNDER THE HEAVIEST SHOWERS. MORE SOLID
AREA OF TSTMS OVER CNTRL KANSAS SHOULD REACH THE AREA BEFORE
12Z...WITH MORE EXTENSIVE MVFR CONDITIONS...WITH LOCALIZED IFR
POSSIBLE. MODEL SOUNDINGS AND POST CONVECTIVE SYSTEM OBSERVATIONS
SUGGEST CIGS FALLING TO AOB 2K FT LATE THIS MORNING...WITH CONTINUE
SHOWER AND TSTM ACTIVITY.

21

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 1 AM FRIDAY TO 1 PM FRIDAY FOR
     MOZ001>008-MOZ011>017-MOZ021>023.
KS...FLASH FLOOD WATCH FROM 1 AM FRIDAY TO 1 PM FRIDAY FOR
     KSZ025-KSZ102.
Hazardous weather outlook, Aug 23, 2:05 PM CDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
205 PM CDT THU AUG 23 2007

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-241100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
205 PM CDT THU AUG 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON IN
ADVANCE OF WEAK UPPER STORM SYSTEM MOVING EAST ACROSS EASTERN
KANSAS. STRONG INSTABILITY ALONG WITH WEAK TO MODERATE SHEAR MAY
LEAD TO THE DEVELOPMENT OF ISOLATED SEVERE THUNDERSTORMS THIS
AFTERNOON AND EARLY THIS EVENING. THE PRIMARY THREATS ARE LARGE HAIL
AND DAMAGING WINDS.

LATER THIS EVENING...A SLOW MOVING COLD FRONT WILL ENTER EXTREME
NORTHWESTERN MISSOURI WITH THE FRONT SLOWLY SAGGING SOUTH TO NEAR
THE INTERSTATE 70 CORRIDOR BY DAYBREAK. AS A RESULT...THE SEVERE
WEATHER THREAT WILL CONTINUE UNTIL THROUGH AT LEAST MIDNIGHT FOR
AREAS NORTH OF A LINE FROM MOUND CITY KANSAS TO MARYVILLE.

AS THE FRONT SLIDES SOUTHEAST TONIGHT...A CONVECTIVE COMPLEX WILL
MOVE EAST INTO SOUTHEASTERN NEBRASKA AND EXTREME EASTERN KANSAS BY
MIDNIGHT. AS THIS COMPLEX APPROACHES MISSOURI SHORTLY AFTER
MIDNIGHT...THUNDERSTORMS WILL INCREASE IN COVERAGE ALONG THE FRONT
WITH WIDESPREAD SHOWERS AND THUNDERSTORMS...MAINLY ALONG AND
NORTH OF INTERSTATE 70 BY DAYBREAK. THE THUNDERSTORMS AFTER MIDNIGHT
ARE EXPECTED TO BE MARGINALLY SEVERE WITH DAMAGING WINDS THE PRIMARY
THREAT. THE MAIN CONCERN IS THE POTENTIAL FOR HEAVY RAINFALL LATE
TONIGHT...ESPECIALLY NORTH OF A LINE FROM ST JOSEPH TO CHILLICOTHE
TO MACON. AS A RESULT...A FLASH FLOOD WATCH WILL LIKELY BE ISSUED
FOR LATE TONIGHT AND FRIDAY MORNING FOR AREAS ALONG AND NORTH OF
THIS LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HEAVY RAINFALL WILL CONTINUE FOR AT LEAST THE MORNING HOURS ON
FRIDAY AS THE FRONT SLIDES SOUTH TOWARD SOUTHERN MISSOURI AND A UPPER
STORM SYSTEM APPROACHES. THE STORMS ARE NOT EXPECTED TO BE SEVERE
DURING THE MORNING HOURS...BUT ADDITIONAL HEAVY RAINFALL IS LIKELY
ACROSS MUCH OF THE OUTLOOK AREA. THE SEVERE THREAT DURING THE
AFTERNOON HOURS ON FRIDAY IS DEPENDENT UPON HOW FAR SOUTH THE FRONT
PROGRESSES. AT THE CURRENT TIME...THE FRONT IS EXPECTED TO STRETCH
FROM MOUND CITY KANSAS EAST TO SEDALIA BY MID AFTERNOON WITH THE RISK
OF SEVERE THUNDERSTORMS CONFINED TO CITIES SOUTH OF THIS LINE. THE
PRIMARY THREATS ARE LARGE HAIL AND DAMAGING WINDS. THE PRECIPITATION
IS EXPECTED TO EXIT THE OUTLOOK AREA BY SATURDAY MORNING.

THUNDERSTORMS ARE ALSO POSSIBLE TUESDAY NIGHT AND WEDNESDAY. IT IS
TOO EARLY TO DETERMINE WHETHER ANY STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS
EVENING AND MAY ALSO BE POSSIBLE FRIDAY AFTERNOON AND EVENING FOR
AREAS SOUTH OF A LINE FROM MOUND CITY KANSAS TO SEDALIA. SPOTTERS
ARE ALSO ENCOURAGE TO REPORT RAINFALL REPORTS TONIGHT AND FRIDAY.

DB

In the hours before

Special weather statement, Aug 23, 9:31 PM CDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
931 PM CDT THU AUG 23 2007

MOZ002-004-011-012-240315-
ANDREW-GENTRY-HOLT-NODAWAY-
931 PM CDT THU AUG 23 2007

...SIGNIFICANT WEATHER ALERT FOR EASTERN HOLT...NORTHERN ANDREW...
SOUTHEASTERN NODAWAY AND SOUTHWESTERN GENTRY COUNTIES UNTIL 1015 PM
CDT...

AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FILLMORE...OR 13 MILES NORTHWEST OF
SAVANNAH...MOVING EAST AT 30 MPH.

THIS STORM WILL BE NEAR...
  STANBERRY BY 1015 PM CDT.

THE TOWNS OF ROSENDALE...BOLCKOW...BARNARD...REA...GUILFORD AND
CONCEPTION ARE ALSO IN THE PATH OF THIS STORM.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

MJ
Special weather statement, Aug 24, 1:27 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
127 AM CDT FRI AUG 24 2007

MOZ004>007-013>016-022-023-240730-
CALDWELL-DAVIESS-DE
KALB-GENTRY-GRUNDY-HARRISON-LIVINGSTON-MERCER-PUTNAM-SULLIVAN-
127 AM CDT FRI AUG 24 2007

...SIGNIFICANT WEATHER ALERT FOR DAVIESS...GRUNDY...HARRISON...
MERCER...NORTHERN CALDWELL...NORTHWESTERN LIVINGSTON...NORTHWESTERN
SULLIVAN...SOUTHEASTERN DEKALB...SOUTHEASTERN GENTRY AND WESTERN
PUTNAM COUNTIES UNTIL 230 AM CDT...

AT 126 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EAGLEVILLE TO
BETHANY TO 8 MILES SOUTHWEST OF PATTONSBURG TO STEWARTSVILLE...MOVING
EAST AT 40 MPH.

THESE STORMS WILL BE NEAR...
  OSBORN BY 135 AM CDT.
  CAINSVILLE BY 140 AM CDT.
  GILMAN CITY BY 145 AM CDT.
  GALLATIN BY 150 AM CDT.
  PRINCETON AND 6 MILES SOUTH OF MERCER BY 155 AM CDT.
  SPICKARD...JAMESPORT AND HAMILTON BY 200 AM CDT.

THE TOWNS OF BLYTHEDALE...AMITY...MCFALL...FAIRPORT...SANTA ROSA...
WEATHERBY...COFFEY...MOUNT MORIAH...WINSTON AND ALTAMONT ARE ALSO IN
THE PATH OF THESE STORMS.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

MJ

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 9:14 PM CDTAreal Flood AdvisoryEAXAndrew, Holt6 hr
Aug 24, 1:27 AM CDTAreal Flood AdvisoryEAXAndrew, Atchison, Gentry, Harrison, Holt, Mercer and 5 more6 hr
Aug 24, 1:49 AM CDTRiver Flood WarningEAXAndrew, Buchanan57 hr
Aug 24, 1:49 AM CDTRiver Flood WarningEAXAtchison, Holt24 hr
Aug 24, 3:04 AM CDTFlash Flood WarningEAXAndrew, Holt6 hr
Aug 24, 4:12 AM CDTAreal Flood AdvisoryEAXAndrew, Buchanan, Caldwell, Clinton, Daviess, DeKalb and 1 more4 hr
Aug 24, 9:02 AM CDTAreal Flood WarningEAXAndrew, Atchison, Holt, Nodaway12 hr
Aug 24, 9:53 AM CDTRiver Flood WarningEAXBuchanan67 hr
Aug 24, 10:12 AM CDTRiver Flood WarningEAXChariton, Macon19 hr
Aug 24, 10:12 AM CDTRiver Flood WarningEAXLinn, Livingston34 hr
Aug 24, 10:12 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston66 hr
Aug 24, 10:12 AM CDTRiver Flood WarningEAXAndrew, Buchanan23 hr
Aug 24, 10:22 AM CDTAreal Flood WarningEAXAdair, Gentry, Grundy, Harrison, Mercer, Putnam and 3 more12 hr
Aug 24, 4:37 PM CDTTornado WarningEAXBuchanan38 min
Aug 24, 5:21 PM CDTSevere Thunderstorm WarningEAXClay, Platte39 min
Aug 24, 5:22 PM CDTAreal Flood AdvisoryEAXBuchanan3 hr
Aug 24, 5:31 PM CDTAreal Flood AdvisoryEAXDeKalb3 hr

Nearby

River Flood Warnings in Missouri, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.